Hail, Saline
- When
- April 9, 5:42 PM CST
- Where
- Saline County, Marshall
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.133, -93.200
21 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 9, 12:59 PM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 158 PM CDT SUN APR 8 2001 MAIN FORECAST CONCERNS WILL BE THUNDERSTORM POTENTIAL FOR THE NEXT 48 HOURS. IN THE SHORT TERM...WEAK FRONT HAS PUSHED AS FAR SOUTH AS ABOUT A KIRK-KMKC LINE. AM NOT EXPECTING IT TO MOVE MUCH FURTHER AS SURFACE HEATING...ALONG WITH THE INITIATION OF TROUGHING TO THE LEE OF THE ROCKIES...SHOULD IMPEDE ANY ADDITIONAL SOUTHWARD MOVEMENT. SOME SCATTERED CONVECTION WILL MOST LIKELY DEVELOP THIS EVENING ALONG AND SOUTH OF BOUNDARY. GOING CHANCE POPS HAVE THIS COVERED WELL. MODERATE TO STRONG LOW-LEVEL JET SETS UP OVER SOUTHERN PLAINS TONIGHT...IN RESPONSE TO DEEPENING SYSTEM OVER EASTERN COLORADO...PROVIDING ADDITIONAL FORCING FOR SHOWERS AND THUNDERSTORMS INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. AS TUESDAY PROGRESSES WILL LIKELY SEE WARM FRONT SHIFT NORTHWARD...AND CHANCES FOR THUNDERSTORM ACTIVITY IN EAX CWA INCREASE. SEVERE WEATHER ALSO A POSSIBILITY...BUT BEST THREAT WILL REMAIN TO THE WEST. SYSTEM FOR TUESDAY AND WEDNESDAY AMAZINGLY SIMILAR TO SYSTEM LATE LAST WEEK. MODELS CURRENTLY SURGE DRY LINE IN WESTERN PORTION OF CWA BETWEEN 12Z AND 18Z WEDNESDAY MORNING...NOT A REAL FAVORABLE TIME FOR SEVERE WEATHER. HOWEVER...MODEL FORECASTS WERE FAST WITH SYSTEM LAST WEEK...SO WE WILL HAVE TO WATCH HOW THINGS EVOLVE. EXPECTING TO INSERT SOME TYPE OF WINDY/BREEZY WORDING IN THE FORECAST FOR TUESDAY AND WEDNESDAY...AS GRADIENT TIGHTENS AROUND INTENSE SURFACE LOW MOVING TO THE NORTHWEST OF CWA. UPPER FLOW PATTERN BECOMES A BIT MORE ZONAL INTO THE EXTENDED...WHICH WILL LEAVE REGION SUSCEPTIBLE TO PERIODIC FAST MOVING UPPER WAVES. CURRENT EXTENDED MODELS BRING NEXT SYSTEM THROUGH ON FRIDAY. AREA APPEARS TO BE IN COOLER AND DRIER AIR BY THIS TIME...SO AM PLANNING TO MOVE CURRENT CHANCE FOR SHOWERS ON SATURDAY UP TO FRIDAY. CONSIDERING HOW TEMPERATURES HAVE RESPONDED THE LAST SEVERAL DAYS...FWC AND MAV GUIDANCE APPEARS A BIT COOL. AM PLANNING TO GO ABOVE THESE NUMBERS. .EAX... KS...NONE MO...NONE MJM
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON APR 9 2001 FORECAST: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING SOUTH OF A LINE FROM PAOLA KANSAS...TO MARSHALL MISSOURI...TO MOBERLY MISSOURI. IF THE STORMS DO DEVELOP...A FEW MAY THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON INTO THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE TOWARDS DAYBREAK TOMORROW... ESPECIALLY SOUTH OF INTERSTATE 70. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. DISCUSSION: A WEAK COLD FRONT MOVING THROUGH THE REGION WILL ACT AS A POSSIBLE TRIGGER FOR THUNDERSTORM ACTIVITY LATE THIS AFTERNOON INTO THIS EVENING. AT THIS TIME...LOCATIONS SOUTH OF A LINE FROM PAOLA KANSAS...TO MARSHALL MISSOURI...TO MOBERLY MISSOURI HAVE THE BEST CHANCE OF SEEING PRECIPITATION. STRONG SOUTHERLY FLOW IN THE LOWER LEVELS OF THE ATMOSPHERE IS FORECAST TO DEVELOP LATE TONIGHT...BRINGING MOISTURE BACK INTO THE REGION. AS A RESULT...THUNDERSTORMS WILL ONCE AGAIN BE A POSSIBILITY TOWARDS DAYBREAK TOMORROW...ESPECIALLY SOUTH OF INTERSTATE 70. OUTLOOK: A POTENT UPPER STORM SYSTEM OVER THE WESTERN UNITED STATES...WILL MOVE EAST TONIGHT THROUGH WEDNESDAY. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...WITH SEVERE STORMS POSSIBLE ON BOTH DAYS. MJM FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 515 PM CDT MON APR 9 2001 FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING SOUTH OF A LINE FROM PAOLA KANSAS...TO MARSHALL MISSOURI...TO MOBERLY MISSOURI. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS AND TORNADOES. SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE TOWARDS DAYBREAK TOMORROW... ESPECIALLY SOUTH OF INTERSTATE 70. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. DISCUSSION: A COLD FRONT FROM SOUTH CENTRAL KANSAS THROUGH WEST CENTRAL AND CENTRAL MISSOURI WILL ACT TO FOCUS THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. INCREASING SOUTH WINDS SOUTH OF THE FRONT WILL DRAW MOIST AND VERY UNSTABLE AIR NORTHWARD...AND INTO PARTS OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. AS A RESULT...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A PAOLA KANSAS TO MOBERLY LINE...WITH THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS TOWARDS DAYBREAK TOMORROW...SOUTH OF INTERSTATE 70. OUTLOOK: A POTENT UPPER STORM SYSTEM OVER THE WESTERN UNITED STATES WILL MOVE EAST TONIGHT THROUGH WEDNESDAY. MORE THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY...WITH SEVERE STORMS POSSI BLE ON BOTH DAYS. JULY FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 2 NW PARKER KS .75 INCH HAIL
04/09/01 LINN REPORTED BY PUBLIC.
jbThe Pleasant Hill radar (KEAX), 99 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
21 hail, 2 thunderstorm wind. Local standard time, as filed.
Law enforcement reported 3/4 inch hail and power lines down.
Law enforcement reported one inch hail and wind damage to several large trees toppled.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243317, 5243318, 5243305, 5243306, 5243307, 5243311, 5243308, 5243309, 5243312, 5243316, 5243296, 5243297, 5243303, 5243298, 5243315, 5243299, 5243310, 5243300, 5243301, 5243313, 5243314, 5243302, 5243304.